Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 72, NWS Nashville, TN

April 17, 2000Stewart County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 17, 2000, 1:16 AM CDT for Stewart County, Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 17, 2000, 1:16 AM CDT (06:16 UTC)
Expired
Apr 17, 2000, 1:45 AM CDT
In force
29 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Apr 17, 1:30 AM CDTHail 0.75Carlisle, TNGrocery store reported dime size hail.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.3 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2000-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2000-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
1529 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WUUS54 KOHX 170618
SVRBNA
TNC161-170645-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
116 AM CDT MON APR 17 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DOVER

* UNTIL 145 AM CDT

* AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF DOVER...MOVING 
NORTHEAST AT 35 MPH. THE STORM WILL MOVE INTO CARLISLE BY 130 AM AND 
COULD PRODUCE NICKEL SIZE HAIL AND 60 MPH WIND GUSTS.  

DESTRUCTIVE HAIL CAN BE EXPECTED WITH THIS STORM - TAKE COVER NOW. GO
TO THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS.

JDG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 8:55 PM CDT, 4 hours 21 minutes earlier.

Area forecast discussion, Apr 16, 8:55 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
855 PM CDT SUN APR 16 2000

MSAS ANALYSIS INDICATES FRONT IS CURRENTLY PUSHING THROUGH THE
MISSOURI BOOTHEEL AT 15 TO 20 KT WITH MOST THUNDERSTORM ACTIVITY
ALONG OR JUST AHEAD OF THE FRONT. UPPER LOW OVER NORTHERN MISSOURI
IS PUSHING SOUTHEASTWARD AT 20 TO 25 KT. CURRENT FRONTAL TIMING
BRINGS THE FRONT INTO BNA AROUND 7 AM AND CSV AROUND NOON.

BELIEVE POPS IN THE NORTH ARE PROBABLY A LITTLE TOO LOW SO WILL UP
THOSE IN EVENING UPDATE. TEMPS/WINDS LOOK OK. WILL NOT MENTION ANY
SEVERE DUE TO DIURNAL TRENDS ON THE DOWNSWING WITH B+ DECLINING.

.BNA...NONE.

18
JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 12:52 AM CDTFlash Flood WarningOHXStewart4 hr
Apr 17, 1:35 AM CDTSevere Thunderstorm WarningOHXMontgomery40 min
Apr 17, 3:54 AM CDTSevere Thunderstorm WarningOHXRutherford36 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.